Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can hiv meds lower sexual desire?
Sep 1, 2008

My partners HIV positive partners sex drive is dismal to say the least and I am wondering if his meds could be causing this.

Response from Dr. Henry

HIV infection often is associated with lower sex drive due to a large number of factors including psychologic (worry about transmission, depression, anxiety), side effects of meds (GI side effects common), use of other meds that can reduce libido (such as some anti-depressants), low testosterone levels (appears to be more common in HIV+ than HIV- populations), and many other conditions. I thorough history and physical exam is important to assess which factors may be contributing in any particular patient's case. Often referral to a sex therapist can be useful if no obvious cause is identified. Protease inhibitors have been loosely linked to an increased rate of loss of libido/sexual dysfunction but the data is not convincing but may be a contributing factor in some patients (a switch to an alternative drug can be considered in those situations).KH

http://aids-clinical-care.jwatch.org/cgi/content/full/2000/501/1

See below for background discussion/link:



Previous
one tablet once per week future HIV treament
Next
We need MEDS asap with less side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement